Deakin University
Browse

File(s) not publicly available

Zipf's law strikes again: The case of tourism

chapter
posted on 2023-10-26, 04:39 authored by Mehmet UlubasogluMehmet Ulubasoglu, B R Hazari
This chapter examines the applicability of Zipf's law to tourism. It is established that a variation of this law holds in this case - a rank-size rule with concavity. Due to this non-linearity, it is shown that a spline regression provides an extremely convenient tool for predicting tourist arrivals in a country. The concavity is explained by appealing to random growth theory (lognormal distribution; Gibrat's law) and locational fundamentals.© 2011 Nova Science Publishers, Inc.

History

Pagination

139 - 158

ISBN-13

9780000000000.0

Language

eng

Copyright notice

2011, Nova Science Publishers

Usage metrics

    Research Publications

    Categories

    No categories selected

    Keywords

    Exports

    RefWorks
    BibTeX
    Ref. manager
    Endnote
    DataCite
    NLM
    DC